Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 413, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 23, 2017, 4:27 PM CDT for Muskogee County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 4:27 PM CDT (21:27 UTC)
- Expired
- Jul 23, 2017, 5:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -184 m²/s²
- 0-3 km storm-relative helicity
- -167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589
WUUS54 KTSA 232127
SVRTSA
OKC101-232200-
/O.NEW.KTSA.SV.W.0413.170723T2127Z-170723T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
427 PM CDT SUN JUL 23 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Muskogee County in east central Oklahoma...
* Until 500 PM CDT
* At 427 PM CDT, a severe thunderstorm was located 3 miles north of
Keefeton, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Muskogee... Braggs...
Greenleaf State Park... Keefeton...
Summit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3559 9512 3558 9513 3552 9535 3555 9535
3555 9546 3570 9552 3578 9520
TIME...MOT...LOC 2127Z 336DEG 5KT 3564 9536
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
151
WWUS54 KTSA 232156
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
456 PM CDT SUN JUL 23 2017
OKC101-232206-
/O.EXP.KTSA.SV.W.0413.000000T0000Z-170723T2200Z/
Muskogee OK-
456 PM CDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSKOGEE COUNTY
WILL EXPIRE AT 500 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty
winds to 50 mph and heavy rain are still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3559 9512 3558 9513 3552 9535 3555 9535
3555 9546 3570 9552 3578 9520
TIME...MOT...LOC 2156Z 336DEG 5KT 3560 9534
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:13 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 23, 2:13 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
213 PM CDT Sun Jul 23 2017
.DISCUSSION...
Surface boundary currently located near highway 412 this afternoon,
near a Oilton, Tulsa, Kansas line, extending into northwest Arkansas.
Moderate instability has developed south of boundary with lifted indices
running around -5 to -7. Isolated thunderstorms have started to
develop south of the boundary and expect this trend to continue as
CAP erodes and MCV moves SSE into southeast Oklahoma.
Still the potential for damaging down burst winds/locally heavy rainfall
in the stronger storms through mid evening before convection pushes
south and dissipates. Storms will likely remain more multicellular
in nature given the weak shear but slow storm motions may lead to
some localized flooding. Current excessive heat warning remains
on track with heat indices in the 110-113 degree range expected
before storms/outflow sweeps through. North of I-44 the heat
advisory may be cancelled early as drier air continues to filter
into region behind boundary.
Limited precipitation chances will continue across southeast Oklahoma
and northwest Arkansas both Monday and Tuesday, however storms are
expected to remain more isolated in nature. Hot/humid conditions
will also persist with heat indices climbing back to around heat
advisory criteria Tuesday and especially Wednesday/Thursday.
Next cold front forecast to move into the area around the Friday
time frame, however ECMWF a little slower compared with the more
progressive GFS. Regardless, scattered showers/thunderstorms will
be possible as front moves through. It looks like we will finally
see a break from the heat into next weekend, behind the front, as
longwave upper trough develops over the eastern CONUS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 98 73 97 / 20 10 20 10
FSM 74 95 76 96 / 60 30 20 20
MLC 71 93 72 95 / 60 30 20 10
BVO 65 96 67 97 / 20 10 10 10
FYV 66 92 68 92 / 30 20 20 20
BYV 68 94 70 93 / 30 20 20 20
MKO 71 94 72 95 / 30 20 20 10
MIO 67 95 68 96 / 20 10 10 10
F10 72 95 72 96 / 40 20 20 10
HHW 74 92 73 95 / 60 40 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ054>064-067>069-
072-076.
Excessive Heat Warning until 8 PM CDT this evening for OKZ049-
053-065-066-070-071-073>075.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...14
LONG TERM....12Hazardous weather outlook, Jul 23, 4:12 PM CDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
412 PM CDT Sun Jul 23 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
412 PM CDT Sun Jul 23 2017
...DANGEROUS HEAT CONTINUES THIS AFTERNOON ACROSS SOUTHEAST
OKLAHOMA...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...South of highway 412.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Scattered showers and thunderstorms currently located over east-
central Oklahoma and west-central Arkansas along a boundary will
continue to push slowly south into the evening hours. The stronger
storms will be capable of damaging downburst winds and locally heavy
rainfall. South of the boundary, across southeast Oklahoma, heat
indices in the 105 to 112 degree range will continue for the
remainder of the afternoon. Temperatures will drop significantly
behind rain cooled thunderstorm winds with some relief from the
heat. Storms will begin to diminish this evening with the loss of
surface heating.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Thunderstorm Potential...Dangerous Heat
Potential.
WEDNESDAY...Dangerous Heat Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.
Sunday...No hazardous weather.
EXTENDED DISCUSSION...
Low chances of showers and thunderstorms will continue for Monday
into Tuesday...especially across southeast Oklahoma and western
Arkansas. Hot and humid conditions will persist as well...with the
next chance of storms coming late into the week as a front
approaches.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 23, 2:27 PM CDT, 2 hours before
Special Weather Statement National Weather Service Tulsa OK 227 PM CDT SUN JUL 23 2017 ARZ010-019-OKZ069-232000- Washington AR-Crawford AR-Adair OK- 227 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD... SOUTHWESTERN WASHINGTON AND EAST CENTRAL ADAIR COUNTIES UNTIL 300 PM CDT... At 227 PM CDT, a strong thunderstorm was located 7 miles west of Strickler, moving southeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Lincoln... Odell... Clyde... Morrow... Canehill... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && LAT...LON 3587 9460 3596 9440 3577 9428 3567 9449 TIME...MOT...LOC 1927Z 332DEG 11KT 3583 9445
Special weather statement, Jul 23, 2:56 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
256 PM CDT SUN JUL 23 2017
OKZ069-232030-
Adair OK-
256 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ADAIR COUNTY UNTIL 330 PM
CDT...
At 256 PM CDT, a strong thunderstorm was located over Christie,
moving south at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Westville... Proctor...
Christie... Baron...
Maryetta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3604 9459 3585 9454 3583 9481 3590 9481
3590 9480 3602 9480
TIME...MOT...LOC 1956Z 355DEG 10KT 3596 9470Special weather statement, Jul 23, 3:07 PM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Tulsa OK 307 PM CDT SUN JUL 23 2017 ARZ019-OKZ069-072-232045- Crawford AR-Adair OK-Sequoyah OK- 307 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD... NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 345 PM CDT... At 307 PM CDT, a strong thunderstorm was located 3 miles northeast of Short, moving south at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Cedarville... Natural Dam... Rudy... Figure Five... Lee Creek... Short... Uniontown... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && LAT...LON 3565 9459 3573 9433 3553 9425 3545 9451 TIME...MOT...LOC 2007Z 340DEG 13KT 3562 9446
Special weather statement, Jul 23, 4:01 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
401 PM CDT SUN JUL 23 2017
OKZ068-069-232130-
Adair OK-Cherokee OK-
401 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAIR AND
SOUTHEASTERN CHEROKEE COUNTIES UNTIL 430 PM CDT...
At 400 PM CDT, a strong thunderstorm was located 5 miles north of
Cherokee Landing State Park, moving southeast at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Tahlequah... Stilwell...
Cookson... Eldon...
Proctor... Cherokee Landing State Park...
Maryetta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3599 9478 3580 9461 3564 9487 3564 9489
3584 9505
TIME...MOT...LOC 2100Z 324DEG 10KT 3583 9492Special weather statement, Jul 23, 4:12 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Tulsa OK 412 PM CDT SUN JUL 23 2017 OKZ070-232145- Muskogee OK- 412 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MUSKOGEE COUNTY UNTIL 445 PM CDT... At 411 PM CDT, a strong thunderstorm was located 4 miles north of Keefeton. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Braggs... Keefeton... Summit... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && LAT...LON 3559 9547 3576 9539 3572 9517 3552 9524 TIME...MOT...LOC 2111Z 281DEG 3KT 3565 9535
Special weather statement, Jul 23, 4:22 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Tulsa OK 422 PM CDT SUN JUL 23 2017 OKZ068-070-072-232145- Muskogee OK-Sequoyah OK-Cherokee OK- 422 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...SOUTH CENTRAL CHEROKEE AND EAST CENTRAL MUSKOGEE COUNTIES UNTIL 445 PM CDT... At 422 PM CDT, a strong thunderstorm was located over Pumpkin Center, moving southeast at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Webbers Falls... Braggs... Greenleaf State Park... Pumpkin Center... Lake Tenkiller State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && LAT...LON 3571 9524 3580 9505 3564 9490 3553 9518 TIME...MOT...LOC 2122Z 332DEG 8KT 3569 9511
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:27 PM CDT | Special Weather Statement | TSA | Adair | 33 min |
| Jul 23, 2:45 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 30 min |
| Jul 23, 2:56 PM CDT | Special Weather Statement | TSA | Adair | 34 min |
| Jul 23, 4:01 PM CDT | Special Weather Statement | TSA | Cherokee | 29 min |
| Jul 23, 4:12 PM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| Jul 23, 4:22 PM CDT | Special Weather Statement | TSA | Cherokee | 23 min |
| Jul 23, 4:49 PM CDT | Special Weather Statement | TSA | Haskell | 26 min |
| Jul 23, 4:53 PM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Jul 23, 4:55 PM CDT | Areal Flood Advisory | TSA | Muskogee | 2 hr |
| Jul 23, 4:58 PM CDT | Special Weather Statement | TSA | Muskogee | 32 min |
| Jul 23, 5:13 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Jul 23, 5:29 PM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| Jul 23, 6:17 PM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Jul 23, 6:48 PM CDT | Special Weather Statement | TSA | Pittsburg | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.